Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Does Welchol tablets cause constipation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
dr prescribed welchol 624 mg 3 tablets twice daily I am afraid of constipation
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Try to eat enough fruits, fiber and drink much wat Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about your cholesterol problems and the recent prescription of this drug. It is well known that constipation is a possible side effect of this medication. Because of this information, we can start with preventive and proactive measures to make sure this doesn't happen. Eating enough vegetable, fibers, fruits, drinking much water and exercising often would help prevent and treat this condition. Side effects should not stop you from taking a drug because there is no drug without a side effect. I will recommend that you start with this medication and see how well you tolerate it. If the side effects should become to disturbing, we can always try to look for other options to address this or change the medication entirely. In all, do not get to afraid. Constipation only occurs in 8% of all who take this medication. You may not be amongst this 8%. If you do happen to, managing constipation would be relatively easy. I will recommend you take this drug without any major fears. I hope this helps and addresses your query fully. I wish you well. Feel free to ask for more information if need be and clarifications. Thanks for using our services. Dr.. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor